Alert archive / Mississippi / Wind Advisories in 2024
Wind Advisory 4, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Mar 24, 2024, 3:05 AM CDT for Ashley County, Chicot County, Arkansas; 9 parishes in Louisiana; 47 counties in Mississippi. It took effect at Mar 25, 2024, 9:00 AM CDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2024, 3:05 AM CDT (08:05 UTC)
- In effect from
- Mar 25, 2024, 9:00 AM CDT
- Expired
- Mar 26, 2024, 1:00 AM CDT
- In force
- 16 hr
- Issued by
- NWS Jackson, MS
All 58 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clarke County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Lowndes County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 32 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1183 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
186 WWUS74 KJAN 240805 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 305 AM CDT Sun Mar 24 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241615- /O.NEW.KJAN.WI.Y.0004.240325T1400Z-240326T0900Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of West Ferriday, Weir, Collins, Hazlehurst, Louisville, Raleigh, Shubuta, Forest, Rayville, Port Gibson, Columbia, Lake Village, Jonesville, Magee, Vidalia, Jackson, Delhi, Durant, Ridgeland, Newton, Eupora, Hamburg, Hattiesburg, Heidelberg, Meadville, Macon, Carrollton, Lexington, Tallulah, Vicksburg, Scooba, North Carrollton, Brookhaven, Union, Isola, Yazoo City, Conehatta, Meridian, Morton, Stonewall, New Hebron, Indianola, Madison, Epps, Bastrop, Oak Grove, Lumberton, Fayette, North Crossett, Goodman, Rolling Fork, Bassfield, Taylorsville, Wesson, Pearl, Mendenhall, Grenada, Newellton, West Hattiesburg, Prentiss, West Point, Philadelphia, Crossett, Lake Providence, Tchula, Mayersville, West Crossett, Laurel, Kosciusko, Ferriday, Natchez, Bude, Bay Springs, Decatur, Vaiden, Harrisonburg, St. Joseph, Anguilla, Ruleville, Carthage, Mount Olive, Pickens, Brandon, Waterproof, Eudora, Belzoni, Purvis, Crystal Springs, Greenwood, Greenville, Roxie, Mathiston, Monticello, Pearl River, Cleveland, Canton, Columbus, Starkville, Dermott, Brooksville, Quitman, Ackerman, Richland, De Kalb, Winona, and Winnsboro 305 AM CDT Sun Mar 24 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM MONDAY TO 4 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and western, central and eastern Mississippi. * WHEN...From 9 AM Monday to 4 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DC
8 follow-up statements
357 WWUS74 KJAN 241453 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 953 AM CDT Sun Mar 24 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 250000- /O.CON.KJAN.WI.Y.0004.240325T1400Z-240326T0900Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Shubuta, Crossett, Ackerman, Belzoni, Prentiss, Taylorsville, Jackson, Winona, Mayersville, Scooba, Rolling Fork, Epps, Decatur, Roxie, Rayville, Indianola, Weir, Ridgeland, Meadville, Canton, Bay Springs, Ferriday, Crystal Springs, Magee, Brooksville, Brookhaven, Carrollton, Columbus, Richland, Harrisonburg, Madison, Greenville, Anguilla, Isola, West Ferriday, De Kalb, West Crossett, Newton, Vidalia, Cleveland, Mendenhall, Monticello, Mount Olive, Goodman, Hattiesburg, Morton, Louisville, Oak Grove, Kosciusko, Conehatta, Greenwood, Hazlehurst, Yazoo City, Ruleville, Pearl River, Forest, Hamburg, Natchez, Lake Providence, Tallulah, Fayette, Quitman, Eupora, Meridian, Newellton, Tchula, Carthage, Raleigh, Port Gibson, West Point, West Hattiesburg, Philadelphia, St. Joseph, Macon, Waterproof, Pearl, New Hebron, North Crossett, Laurel, Mathiston, Jonesville, Lexington, Purvis, Winnsboro, Eudora, Delhi, Brandon, Bude, Grenada, Columbia, Vaiden, Wesson, North Carrollton, Lake Village, Starkville, Dermott, Collins, Bassfield, Vicksburg, Lumberton, Union, Heidelberg, Pickens, Stonewall, Durant, and Bastrop 953 AM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 4 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...From 9 AM Monday to 4 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
992 WWUS74 KJAN 241946 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 246 PM CDT Sun Mar 24 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 250400- /O.CON.KJAN.WI.Y.0004.240325T1400Z-240326T0900Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Shubuta, Crossett, Ackerman, Belzoni, Prentiss, Taylorsville, Jackson, Winona, Mayersville, Scooba, Rolling Fork, Epps, Decatur, Roxie, Rayville, Indianola, Weir, Ridgeland, Meadville, Canton, Bay Springs, Ferriday, Crystal Springs, Magee, Brooksville, Brookhaven, Carrollton, Columbus, Richland, Harrisonburg, Madison, Greenville, Anguilla, Isola, West Ferriday, De Kalb, West Crossett, Newton, Vidalia, Cleveland, Mendenhall, Monticello, Mount Olive, Goodman, Hattiesburg, Morton, Louisville, Oak Grove, Kosciusko, Conehatta, Greenwood, Hazlehurst, Yazoo City, Ruleville, Pearl River, Forest, Hamburg, Natchez, Lake Providence, Tallulah, Fayette, Quitman, Eupora, Meridian, Newellton, Tchula, Carthage, Raleigh, Port Gibson, West Point, West Hattiesburg, Philadelphia, St. Joseph, Macon, Waterproof, Pearl, New Hebron, North Crossett, Laurel, Mathiston, Jonesville, Lexington, Purvis, Winnsboro, Eudora, Delhi, Brandon, Bude, Grenada, Columbia, Vaiden, Wesson, North Carrollton, Lake Village, Starkville, Dermott, Collins, Bassfield, Vicksburg, Lumberton, Union, Heidelberg, Pickens, Stonewall, Durant, and Bastrop 246 PM CDT Sun Mar 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO 4 AM CDT TUESDAY... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...From 9 AM Monday to 4 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
403 WWUS74 KJAN 250333 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1033 PM CDT Sun Mar 24 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251200- /O.EXT.KJAN.WI.Y.0004.240325T1400Z-240326T0600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Cleveland, Madison, Ackerman, Goodman, Harrisonburg, Hazlehurst, Mendenhall, Newton, Columbus, Macon, Decatur, Stonewall, Belzoni, Epps, Brooksville, Lake Village, De Kalb, Brookhaven, Conehatta, Tallulah, Pickens, Meadville, Roxie, Collins, Vicksburg, Canton, Anguilla, West Point, Philadelphia, Vidalia, Lumberton, North Carrollton, Bay Springs, Crystal Springs, Bude, West Crossett, Hamburg, Oak Grove, Magee, Ferriday, Purvis, Rolling Fork, Winnsboro, West Ferriday, Fayette, Starkville, Kosciusko, West Hattiesburg, Rayville, Scooba, Lake Providence, Natchez, Forest, Carrollton, Hattiesburg, Mount Olive, Crossett, Richland, New Hebron, Columbia, Ruleville, Monticello, Taylorsville, Ridgeland, Jackson, Heidelberg, Isola, Mathiston, Delhi, Greenville, Lexington, Louisville, Laurel, Port Gibson, Mayersville, Pearl River, Vaiden, Meridian, Greenwood, Dermott, Brandon, Prentiss, Indianola, Quitman, St. Joseph, Newellton, Bastrop, Yazoo City, Wesson, Shubuta, Winona, Eudora, Jonesville, North Crossett, Raleigh, Weir, Union, Pearl, Grenada, Waterproof, Tchula, Morton, Eupora, Durant, Bassfield, and Carthage 1033 PM CDT Sun Mar 24 2024 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM MONDAY TO 1 AM CDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and much of Mississippi. * WHEN...From 9 AM Monday to 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These strong winds will occur before a later threat of severe thunderstorms develops across the area late Monday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NF
395 WWUS74 KJAN 251013 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 513 AM CDT Mon Mar 25 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 251815- /O.CON.KJAN.WI.Y.0004.240325T1400Z-240326T0600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Richland, Roxie, Stonewall, Bude, Monticello, Natchez, Starkville, Carrollton, Bastrop, Columbus, Decatur, Greenwood, Eudora, Morton, Tchula, Madison, Crossett, Epps, Mayersville, Meadville, Rolling Fork, Brookhaven, West Point, Mendenhall, New Hebron, Bassfield, Belzoni, Bay Springs, Newellton, Hattiesburg, Rayville, Shubuta, De Kalb, Waterproof, Vidalia, Ruleville, West Ferriday, Grenada, Raleigh, Jackson, Taylorsville, Lumberton, Durant, St. Joseph, Philadelphia, Brandon, Columbia, Meridian, Kosciusko, Ackerman, West Hattiesburg, Magee, Mount Olive, Oak Grove, Brooksville, North Crossett, Dermott, Vaiden, Forest, Heidelberg, Carthage, Collins, Hamburg, West Crossett, Wesson, Weir, Union, Cleveland, Jonesville, Prentiss, Macon, Newton, Ridgeland, Winona, Pickens, Greenville, Lake Village, Crystal Springs, Quitman, Laurel, Isola, Anguilla, Goodman, Fayette, Lake Providence, Conehatta, Indianola, Purvis, Canton, Hazlehurst, Harrisonburg, Pearl River, Lexington, Winnsboro, Port Gibson, Eupora, Pearl, Vicksburg, Tallulah, Yazoo City, Mathiston, North Carrollton, Delhi, Scooba, Ferriday, and Louisville 513 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 1 AM CDT TUESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, eastern, central, and west central Mississippi. * WHEN...From 9 AM this morning to 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...These strong winds will occur before a later threat of severe thunderstorms develops across the area late Monday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ sas20
232 WWUS74 KJAN 251620 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1120 AM CDT Mon Mar 25 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260030- /O.CON.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Conehatta, Forest, Durant, Port Gibson, Waterproof, Indianola, Laurel, West Point, Magee, West Crossett, Brandon, Ridgeland, Brooksville, Winnsboro, Vidalia, Greenville, Heidelberg, Quitman, Carthage, Anguilla, Union, Columbus, Carrollton, De Kalb, Tchula, Delhi, West Hattiesburg, Morton, Ackerman, Purvis, Jackson, Jonesville, Mathiston, Fayette, Pickens, Newton, Canton, Lexington, Richland, Starkville, Ruleville, Mendenhall, North Carrollton, Eupora, Goodman, New Hebron, Mount Olive, Bastrop, St. Joseph, Hazlehurst, Taylorsville, Meadville, Pearl, Lake Village, Kosciusko, Newellton, Macon, Isola, Crystal Springs, Ferriday, Pearl River, Roxie, Crossett, Bay Springs, Prentiss, Weir, Yazoo City, Harrisonburg, Hamburg, Natchez, Cleveland, Collins, Bude, Meridian, Decatur, Mayersville, Winona, Bassfield, West Ferriday, Stonewall, North Crossett, Epps, Raleigh, Dermott, Louisville, Scooba, Philadelphia, Wesson, Columbia, Eudora, Belzoni, Shubuta, Grenada, Rolling Fork, Lumberton, Lake Providence, Vaiden, Brookhaven, Tallulah, Greenwood, Oak Grove, Hattiesburg, Rayville, Madison, Vicksburg, and Monticello 1120 AM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EC
399 WWUS74 KJAN 252030 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 330 PM CDT Mon Mar 25 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 260430- /O.CON.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Conehatta, Forest, Durant, Port Gibson, Waterproof, Indianola, Laurel, West Point, Magee, West Crossett, Brandon, Ridgeland, Brooksville, Winnsboro, Vidalia, Greenville, Heidelberg, Quitman, Carthage, Anguilla, Union, Columbus, Carrollton, De Kalb, Tchula, Delhi, West Hattiesburg, Morton, Ackerman, Purvis, Jackson, Jonesville, Mathiston, Fayette, Pickens, Newton, Canton, Lexington, Richland, Starkville, Ruleville, Mendenhall, North Carrollton, Eupora, Goodman, New Hebron, Mount Olive, Bastrop, St. Joseph, Hazlehurst, Taylorsville, Meadville, Pearl, Lake Village, Kosciusko, Newellton, Macon, Isola, Crystal Springs, Ferriday, Pearl River, Roxie, Crossett, Bay Springs, Prentiss, Weir, Yazoo City, Harrisonburg, Hamburg, Natchez, Cleveland, Collins, Bude, Meridian, Decatur, Mayersville, Winona, Bassfield, West Ferriday, Stonewall, North Crossett, Epps, Raleigh, Dermott, Louisville, Scooba, Philadelphia, Wesson, Columbia, Eudora, Belzoni, Shubuta, Grenada, Rolling Fork, Lumberton, Lake Providence, Vaiden, Brookhaven, Tallulah, Greenwood, Oak Grove, Hattiesburg, Rayville, Madison, Vicksburg, and Monticello 330 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of southeast Arkansas, northeast Louisiana, and central, east central, north central, northeast, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ EC
358 WWUS74 KJAN 260145 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 845 PM CDT Mon Mar 25 2024 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-034-035-040-041-047- 260245- /O.CAN.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/ Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Washington-Humphreys-Issaquena-Sharkey-Warren- Including the cities of Lake Village, Winnsboro, Waterproof, Oak Grove, Isola, Lake Providence, Vidalia, Bastrop, St. Joseph, Ruleville, Belzoni, Anguilla, Dermott, Eudora, Jonesville, Newellton, North Crossett, Tallulah, Mayersville, Crossett, Ferriday, Epps, Vicksburg, Harrisonburg, Rolling Fork, West Crossett, Indianola, Cleveland, West Ferriday, Greenville, Hamburg, Delhi, and Rayville 845 PM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... $$ MSZ025>033-036>039-042>046-048>066-072>074-260600- /O.CON.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/ Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw- Oktibbeha-Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake- Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of Stonewall, Madison, Brandon, Taylorsville, Prentiss, Columbia, Bay Springs, Bude, Collins, Tchula, Mathiston, Brooksville, Richland, Newton, Quitman, West Hattiesburg, Decatur, Monticello, Roxie, Goodman, Meadville, New Hebron, Weir, Carrollton, Raleigh, Columbus, Grenada, Macon, Mendenhall, Brookhaven, Hattiesburg, Mount Olive, Forest, De Kalb, Ridgeland, West Point, Eupora, Union, Meridian, Hazlehurst, Wesson, Lexington, Louisville, Carthage, Jackson, Magee, Durant, Scooba, Crystal Springs, Purvis, North Carrollton, Philadelphia, Canton, Heidelberg, Kosciusko, Greenwood, Starkville, Winona, Yazoo City, Vaiden, Laurel, Pearl River, Morton, Lumberton, Shubuta, Fayette, Pickens, Natchez, Conehatta, Ackerman, Bassfield, Pearl, and Port Gibson 845 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Portions of central and southern Mississippi. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Additional strong winds are possible as a line of thunderstorms moves east across the area through late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NF
154 WWUS74 KJAN 260321 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 1021 PM CDT Mon Mar 25 2024 MSZ025>028-036-042-053-059-060-260430- /O.CAN.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/ Leflore-Grenada-Carroll-Montgomery-Holmes-Yazoo-Claiborne- Jefferson-Adams- Including the cities of Goodman, Yazoo City, Vaiden, Lexington, Carrollton, Port Gibson, Grenada, Fayette, Pickens, Durant, Natchez, North Carrollton, Tchula, Greenwood, and Winona 1021 PM CDT Mon Mar 25 2024 ...WIND ADVISORY IS CANCELLED... $$ MSZ029>033-037>039-043>046-048>052-054>058-061>066-072>074-260600- /O.CON.KJAN.WI.Y.0004.000000T0000Z-240326T0600Z/ Webster-Clay-Lowndes-Choctaw-Oktibbeha-Attala-Winston-Noxubee- Madison MS-Leake-Neshoba-Kemper-Hinds-Rankin-Scott-Newton- Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- Including the cities of Stonewall, Madison, Brandon, Taylorsville, Prentiss, Columbia, Bay Springs, Bude, Collins, Richland, Mathiston, Brooksville, Newton, Quitman, West Hattiesburg, Decatur, Monticello, Roxie, Meadville, New Hebron, Weir, Raleigh, Columbus, Macon, Mendenhall, Brookhaven, Hattiesburg, Mount Olive, Forest, De Kalb, Ridgeland, Eupora, West Point, Union, Meridian, Hazlehurst, Wesson, Louisville, Carthage, Jackson, Magee, Scooba, Purvis, Crystal Springs, Philadelphia, Canton, Heidelberg, Kosciusko, Starkville, Laurel, Pearl River, Morton, Lumberton, Shubuta, Conehatta, Ackerman, Bassfield, and Pearl 1021 PM CDT Mon Mar 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT TUESDAY... * WHAT...South winds 10 to 20 mph with gusts up to 45 mph. * WHERE...Portions of central and eastern Mississippi. * WHEN...Until 1 AM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ NF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Mar 24, 12:52 AM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 24, 12:52 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1252 AM CDT Sun Mar 24 2024 ...New AVIATION... .DISCUSSION... Issued at 220 PM CDT Sat Mar 23 2024 Tonight and Sunday: Continued dry and cooler than normal through the period. Mid afternoon surface analysis had a 1030mb high centered over the northern Great Lakes region ridging south just west of our CWA. This surface high and associated ridge will continue shifting east through Sunday. By Sunday afternoon the surface ridge will be oriented such that return flow will be back across our CWA. This return flow will combine with mid level shortwave ridging and help temperatures top out several degrees warmer than this afternoon. In the wake of the cold front and with the surface ridge across our CWA tonight, temperatures will bottom out well below normal from the upper 30s northeast to the lower 40s elsewhere. Considering the temperatures and a light north to northeast wind tonight, significant frost development is not anticipated. /22/ Sunday night through Friday night: The primary focus in the longer range portion of the forecast will be on the potential severe weather event for late Monday into Monday night with additional concerns for strong gradient winds and heavy rainfall. For Monday through Monday night - a strong shortwave trough will approach from the west as ridging remains locked in along the east coast. An intensifying low level jet combined with surface pressure falls and a tightening pressure gradient along with decreasing boundary layer stability will likely combine to mix down strong surface wind gusts as we go through the day Monday, and expect these winds to continue Monday night. Increasing ascent associated with the initial mid level perturbation Monday will combine with strong deep layer shear to quickly initiate and organize deep convection to our west, and a QLCS with damaging wind/tornado potential is likely to move into western portions of our area just prior to evening. The system may slow down and even re- organize some as another perturbation upstream begins to approach and backs the low-mid level flow, but it should eventually cross the entire area overnight, with the severe threat picking up over southeast portions of the area late Mon night/early Tue morning. While instability is not forecast to be impressive, the strong ascent and shear will make for at least a high cape/low shear type severe weather event. It is possible that some portions of the current severe weather outlook will be increased to an "enhanced" risk as we get closer, so stay tuned for updates. In addition, a intense rainfall rates are expected to accompany the convective system, but the progressive nature should keep impacts limited to localized flash flooding and minor river flooding. We will continue to monitor for a mention of flooding and include in the hazard graphics as confidence increases. Looking ahead to the mid/latter portions of the week and into the next weekend - cooler continental air will follow the cold front for mid week bringing dry weather and cooler than normal temperatures. Then expect a longwave ridge to build and persist over the central CONUS as we go into late week and next weekend. This should bring additional dry weather for the most part with warming temperatures. /EC/ && .AVIATION... (06Z TAFS) Issued at 1240 AM CDT Sun Mar 24 2024 VFR conditions will prevail through the TAF period, with winds generally southerly. Winds will increase through the afternoon with gusts as high as 20 kts. /86/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 69 57 73 58 / 0 0 30 100 Meridian 71 53 70 57 / 0 0 10 90 Vicksburg 69 57 77 56 / 0 0 60 90 Hattiesburg 72 57 74 61 / 0 0 10 80 Natchez 70 59 78 56 / 0 0 60 90 Greenville 64 56 71 53 / 0 0 70 90 Greenwood 68 56 70 55 / 0 0 40 100 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 22/EC/LP
Nearby
Wind Advisories in Mississippi, 2024Wind Advisories in Louisiana, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.